Jump to content

newyork76 Getting off Pristiq


newyork76

Recommended Posts

I was on 50mgs of Pristiq for 6 years and because I am trying to get pregnant I wanted to come off. I had a great experience on it, I had such bad anxiety I couldn't leave the house. Plus bouts of depression. It helped me greatly. BUT getting off it has been really hard.

 

My dr gave me 10mgs of prozac to help ween. So for 10 days I took prozac while taking pristiq every other day. Two days off I had REALLY bad withdrawal. Very dizzy, verdigo, brain spaciness... its hard to explain really. But it was bad. I couldn't work or do much. So my dr put me back on prozac for 5 days and that helped A LOT. I was back to normal. Then something strange happened I was fine for about 10 days (off of everything) and the withdrawal came back full force. So I took only one 10 mgs of Prozac and within 20 mins I was fine until another 10 days went by and its back again. It was so bad today I had to leave work.

 

I am not really sure what to do, I want to be off everything. Any advice would be greatly appreciated! 

Thank you!

Link to comment
  • Member

Hi  ny76,

 

Welcome. Hopefully a mod will see your post and move it to the Introductions and Updates forum where it will be seen more easily and you can get your questions answered. You will get lots of support here.

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment
  • Moderator Emeritus

Hi ny76,

Welcome and thank you for posting.  I'm sorry you are having difficult time coming off your medication, it sounds like you have some withdrawal symptoms and its not surprising, you have been trying to come off much too fast.  We recommend tapering by no more than 10% every month.  But its good that you have been able to switch to Prozac because that is one of the easier SSRIs to taper from.

 

My suggestion is that you reinstate the 10mg Prozac right away and stabilize on that amount for several weeks, then you can begin a slow safe taper from it.  Please see our Prozac tapering tips here:

 

http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/?hl=prozac

 

Also, please have a look through this topic which explains more about why we suggest this 10% method.

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Please don't skip doses or take these drugs on an irregular basis, doing that tends to destabilize the nervous system and makes tapering more complicated.  The idea is to support the nervous system as it slowly becomes accustomed to lower and lower levels of the medication.

 

Please stay in touch and keep us updated, I hope you feel better soon.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Absolutely agree with Petu's advice.

 

Please read over our materials in the Tapering section. Read the threads pinned at the top of the page and read the links in those threads. It's imperative that you educate yourself as soon as possible. If you keep going the way you're going now, you're going to end up back on ADs or even multiple meds, we've seen this hundreds and hundreds of times. If you want to get off them successfully so you can stay well and have a baby, you need to taper.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

I didn't realize how bad the withdrawl effects could be. I wasn't trying to get off just forgot to phone in my refill. thought I was having a stroke or something. I have never been like this before. what an awful experience.

Link to comment
  • Administrator

Welcome, js.

 

Yes, it is an awful experience. That's why this site exists, doctors don't know enough about how to help people go off their drugs safely.

 

Please start an Introductions topic for yourself and tell us more about your situation.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy